Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 331, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2009, 5:40 PM CDT for Comanche County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 5:40 PM CDT (22:40 UTC)
- Expired
- Jun 12, 2009, 6:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Comanche County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:35 PM CDT | HAIL 1.75 | 1 W Comanche, TX | PER KWTX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:29 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2338 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 122240
SVRFWD
TXC093-122345-
/O.NEW.KFWD.SV.W.0331.090612T2240Z-090612T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COMANCHE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 645 PM CDT
* AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES WEST OF COMANCHE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COMANCHE BY 620 PM
DE LEON BY 635 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3212 9884 3214 9883 3226 9855 3189 9830
3185 9877 3203 9891 3208 9893
TIME...MOT...LOC 2241Z 270DEG 19KT 3198 9886
$$
923 follow-up statements
000
WWUS54 KFWD 122309
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT FRI JUN 12 2009
TXC093-122345-
/O.CON.KFWD.SV.W.0331.000000T0000Z-090612T2345Z/
COMANCHE TX-
609 PM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN COMANCHE COUNTY...
AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF COMANCHE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COMANCHE BY 625 PM CDT...
DE LEON BY 630 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR NORTH CENTRAL TEXAS.
&&
LAT...LON 3212 9884 3214 9883 3226 9855 3189 9830
3185 9877 3203 9891 3208 9893
TIME...MOT...LOC 2309Z 277DEG 21KT 3195 9869
$$
92000
WWUS54 KFWD 122331
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CDT FRI JUN 12 2009
TXC093-122345-
/O.CON.KFWD.SV.W.0331.000000T0000Z-090612T2345Z/
COMANCHE TX-
631 PM CDT FRI JUN 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL COMANCHE COUNTY...
AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COMANCHE...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3206 9865 3203 9851 3204 9843 3189 9830
3185 9877 3197 9875 3201 9871
TIME...MOT...LOC 2331Z 293DEG 22KT 3189 9857
$$000
WWUS54 KFWD 122344
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT FRI JUN 12 2009
TXC093-122354-
/O.EXP.KFWD.SV.W.0331.000000T0000Z-090612T2345Z/
COMANCHE TX-
644 PM CDT FRI JUN 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COMANCHE COUNTY
EXPIRES AT 645 PM CDT...
AT 644 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
LAT...LON 3206 9865 3203 9851 3204 9843 3189 9830
3185 9877 3197 9875 3201 9871
TIME...MOT...LOC 2344Z 293DEG 22KT 3186 9849
$$
92What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:31 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 12, 5:31 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 531 PM CDT FRI JUN 12 2009 .UPDATE... WE/VE EXPANDED THE TORNADO WATCH EASTWARD A FEW COUNTIES. IT NOW RUNS WEST OF A SHERMAN-DENNISON TO WAXAHACHIE...GATESVILLE... LAMPASAS LINE. CLUSTER OF STRONG/SEVERE THUNDERSTORMS OVER JACK COUNTY WILL MOVE EAST ABOUT 15 MPH AND THROUGH WISE COUNTY. WE ARE EXPECTING THIS MOVEMENT TO BECOME MORE SOUTHEASTERLY WITH TIME AND HEAD FOR THE NORTHERN METROPLEX 700-730 PM. 75 && .PREV DISCUSSION... /ISSUED 358 PM CDT FRI JUN 12 2009/ THUNDERSTORMS ARE JUST STARTING TO FIRE ALONG THE DRYLINE AS OF 2045Z. A TORNADO WATCH HAS RECENTLY BEEN ISSUED TO COVER THE WESTERN PART OF NORTH TEXAS GENERALLY ALONG AND WEST OF A GAINESVILLE...WEATHERFORD...LAMPASAS LINE. THESE STORMS SHOULD MOVE EAST AT 20-25 MPH...WITH THE SUPERCELLS TRACKING SOUTHEAST. HAVE KEPT THE BEST POPS FOR THIS EVENING ACROSS THE WESTERN HALF OF NORTH TEXAS TEXAS. WE WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS AREAWIDE TOMORROW AND TOMORROW NIGHT. CHANCES SUNDAY WILL ONLY BE ALONG THE RED RIVER. THE UPPER RIDGE WILL BUILD IN MONDAY THROUGH MUCH OF NEXT WEEK...WITH AFTERNOON HIGHS IN THE 90S TO AROUND 100 DEGREES...AND MORNING LOWS IN THE 70S. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 96 76 97 76 / 30 20 30 10 10 WACO, TX 78 98 76 98 76 / 20 20 20 10 5 PARIS, TX 74 94 74 94 74 / 30 20 30 20 10 DENTON, TX 76 96 74 97 74 / 30 20 30 10 10 MCKINNEY, TX 75 96 74 96 72 / 30 20 30 20 10 DALLAS, TX 79 96 78 97 78 / 30 20 30 10 5 TERRELL, TX 76 96 76 96 75 / 30 20 20 10 5 CORSICANA, TX 75 97 75 96 75 / 20 20 20 10 5 TEMPLE, TX 74 97 74 97 74 / 20 20 20 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/75
Hazardous weather outlook, Jun 12, 3:45 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT FRI JUN 12 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 345 PM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF NORTH TEXAS. THE SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. IN ADDITION...HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE FOR THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY. SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. HEAT INDEX VALUES WILL REACH THE TRIPLE DIGITS IN SOME LOCATIONS THIS WEEKEND...THEN BECOME MORE WIDESPREAD DURING THE FORTHCOMING WEEK. AT TIMES...HEAT INDEX VALUES MAY REACH 105 DEGREES OR MORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING...PRIMARILY WEST OF THE I-35 CORRIDOR. ADDITIONAL ACTIVATION MAY BE REQUESTED ELSEWHERE. 25
In the hours before
Local storm report, Jun 12, 5:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
540 PM CDT FRI JUN 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TORNADO 5 S JACKSBORO 33.15N 98.15W
06/12/2009 JACK TX TRAINED SPOTTER
TORNADO LASTED ABOUT 4-5 MINUTESThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:15 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| Jun 11, 7:22 PM CDT | Areal Flood Warning | FWD | Dallas | 6 hr |
| Jun 11, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 20 min |
| Jun 11, 8:26 PM CDT | Special Weather Statement | FWD | Lampasas | 34 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 39 min |
| Jun 11, 9:38 PM CDT | Special Weather Statement | FWD | Milam | 22 min |
| Jun 12, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 57 min |
| Jun 12, 5:18 PM CDT | Tornado Warning | FWD | Jack | 42 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| Jun 12, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 63 min |
| Jun 12, 5:53 PM CDT | Tornado Warning | FWD | Jack, Palo Pinto, Parker | 52 min |
| Jun 12, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 68 min |
| Jun 12, 6:40 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 65 min |
| Jun 12, 6:43 PM CDT | Tornado Warning | FWD | Palo Pinto, Parker | 62 min |
| Jun 12, 6:47 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.